Alert archive / Missouri / Red Flag Warnings in 2020
Red Flag Warning 4, NWS Kansas City, MO
NWS Kansas City, MO issued this red flag warning at Oct 14, 2020, 3:59 AM CDT for 11 counties in Missouri; Linn County, Miami County, Kansas. It took effect at Oct 14, 2020, 12:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2020, 3:59 AM CDT (08:59 UTC)
- In effect from
- Oct 14, 2020, 12:00 PM CDT
- Expired
- Oct 14, 2020, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
Counties Linn County, KS, Miami County, KS, Bates County, MO, Cass County, MO, Chariton County, MO, Cooper County, MO, Henry County, MO, Howard County, MO, Johnson County, MO, Lafayette County, MO, Pettis County, MO, Randolph County, MO, Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 55 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 9.0 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2544 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
215 WWUS83 KEAX 140859 RFWEAX URGENT - FIRE WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 359 AM CDT Wed Oct 14 2020 ...Elevated Fire Weather Conditions Today... .Strong southwest winds, low relative humidity, warm temperatures, and dry vegetation will combine to promote elevated fire weather concerns across portions of southwest and central Missouri. KSZ060-MOZ033-040-045-046-053-054-141700- /O.UPG.KEAX.FW.A.0003.201014T1700Z-201014T2300Z/ /O.NEW.KEAX.FW.W.0004.201014T1700Z-201014T2300Z/ Linn KS-Randolph-Howard-Pettis-Cooper-Bates-Henry- 359 AM CDT Wed Oct 14 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 033, 040, 045, 046, 053, 054, AND 060... The National Weather Service in Kansas City/Pleasant Hill has issued a Red Flag Warning, which is in effect from noon today to 6 PM CDT this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire weather zone 060. Fire weather zones 033, 040, 045, 046, 053, and 054. * WIND...Gusts of 30 to 35 MPH out of the southwest expected. * HUMIDITY...30 percent or lower. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ057-MOZ032-038-039-043-044-141700- /O.NEW.KEAX.FW.W.0004.201014T1700Z-201014T2300Z/ Miami-Chariton-Lafayette-Saline-Cass-Johnson MO- 359 AM CDT Wed Oct 14 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 032, 038, 039, 043, 044, AND 057... The National Weather Service in Kansas City/Pleasant Hill has issued a Red Flag Warning, which is in effect from noon today to 6 PM CDT this evening. * AFFECTED AREA...Fire weather zone 057. Fire weather zones 032, 038, 039, 043, and 044. * WIND...Gusts of 30 to 35 MPH out of the southwest expected. * HUMIDITY...30 percent or lower. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ pp
2 follow-up statements
121 WWUS83 KEAX 141721 RFWEAX URGENT - FIRE WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 1221 PM CDT Wed Oct 14 2020 ...Elevated Fire Weather Conditions Today... .Strong southwest winds, low relative humidity, warm temperatures, and dry vegetation will combine to promote elevated fire weather concerns across portions of southwest and central Missouri. KSZ057-060-MOZ032-033-038>040-043>046-053-054-142300- /O.CON.KEAX.FW.W.0004.000000T0000Z-201014T2300Z/ Miami-Linn KS-Chariton-Randolph-Lafayette-Saline-Howard-Cass- Johnson MO-Pettis-Cooper-Bates-Henry- 1221 PM CDT Wed Oct 14 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 032, 038, 039, 043, 044, AND 057... * AFFECTED AREA...Fire weather zone 057. Fire weather zones 032, 038, 039, 043, and 044. * WIND...Gusts of 30 to 35 MPH out of the southwest expected. * HUMIDITY...30 percent or lower. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
055 WWUS83 KEAX 142253 RFWEAX URGENT - FIRE WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 553 PM CDT Wed Oct 14 2020 KSZ057-060-MOZ032-033-038>040-043>046-053-054-150000- /O.EXP.KEAX.FW.W.0004.000000T0000Z-201014T2300Z/ Miami-Linn KS-Chariton-Randolph-Lafayette-Saline-Howard-Cass- Johnson MO-Pettis-Cooper-Bates-Henry- 553 PM CDT Wed Oct 14 2020 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 032, 033, 038, 039, 040, 043, 044, 045, 046, 053, 054, 057, AND 060... Red Flag conditions have improved with relaxing winds and relative humidity values increasing. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this red flag warning went out at Oct 13, 11:08 PM CDT, 4 hours 51 minutes earlier.
Area forecast discussion, Oct 13, 11:08 PM CDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1108 PM CDT Tue Oct 13 2020
.Discussion...
Issued at 249 PM CDT TUE OCT 13 2020
Primary forecast focus is on winds and elevated fire weather
concerns.
Surface winds have shifted to the west this afternoon and will
continue to veer to the north through this evening. This is in
response to an open short wave through and associated weak surface
boundary sliding eastward off the Canadian Prairies and northern
Midwest. Across the region temperatures will remain warm, with highs
in the 70s this afternoon.
Overnight, winds will shift to the south through sunrise, as the
surface ridge slides east in response to an approaching surface
trough off the northern plains. Supported by an open 500mb short
wave trough, the surface pressure gradient will increase
considerably, resulting in increased southwest winds through mid to
late morning. Expect sustained winds in excess of 15 mph with gusts
to 30 and 35 mph. Would not be surprised to see gusts approach 40 or
45 mph. This strong wind and dry conditions will combine for
elevated fire weather concerns across the region. It is no surprise
the lack of rainfall has contributed to drier fuel conditions across
the area. Energy Release Component values from monitoring sites
around the region show a slightly above average trends, indicating
vegetation is susceptible to igniting. The most concerning
conditions will exist across central Missouri, where winds will be
the greatest in combination with lower RH values and warm
temperatures from midday through the afternoon. In response, to
these conditions along the Ozark Plateau and toward the Osage River
basin/lakes region, will run with a Fire Weather Watch for southwest
and central Missouri.
With the passage of the surface front through the overnight hours,
temperatures will cool off considerably, with morning lows in the
upper 40s to lower 50s, Thursday. Highs will not climb much more
than around 60. For Friday morning, below freezing temperatures
cannot be ruled out for a few hours across northern Missouri and
pockets of freezing temperatures may reach as far south as the
Missouri River in central Missouri. Temperatures will rebound over
the weekend as a strong front looks to approach on Saturday,
resulting in highs back in the 70s in response to modest warm air
advection from the south and southwest.
&&
.Aviation...(For the 06Z TAFS through 06Z Wednesday Night)
Issued at 1107 PM CDT TUE OCT 13 2020
Low level wind shear expected later tonight through the sunrise
hour. Then gusty winds will gradually shift from southwest to west
and eventually northwest through the day, and increase to around
20 to 30 kts, lightening up around sunset.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Fire Weather Watch Wednesday afternoon for KSZ060.
MO...Fire Weather Watch Wednesday afternoon for MOZ033-040-045-046-
053-054.
&&
Discussion...Kurtz
Aviation...LeightonHazardous weather outlook, Oct 13, 5:00 AM CDT, 22 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 500 AM CDT Tue Oct 13 2020 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-141000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 500 AM CDT Tue Oct 13 2020 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight SLightly elevated fire weather danger is expected this afternoon. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Wednesday through Monday Elevated fire weather danger is expected Wednesday. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
Nearby
Red Flag Warnings in Missouri, 2020Red Flag Warnings in Kansas, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.